Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
. 2019 Aug 31;17(3):450-452.
doi: 10.9758/cpn.2019.17.3.450.

Rhabdomyolysis and Neuroleptic Malignant Syndrome Associated With Very Low-dose Antipsychotics in Children and Adolescent

Affiliations
Free PMC article

Rhabdomyolysis and Neuroleptic Malignant Syndrome Associated With Very Low-dose Antipsychotics in Children and Adolescent

Jong-Il Park et al. Clin Psychopharmacol Neurosci. .
Free PMC article

Abstract

Along with the field of adult psychiatry, antipsychotic agents are increasingly used in the field of child and adolescent psychiatry. Although neuroleptic malignant syndrome (NMS) and rhabdomyolysis are rare complication associated with antipsychotic agent, clinicians should need to pay attention to all potential adverse drug reaction (ADR). Also, ADRs in child and adolescent could show different signs and symptoms compared with those in adult. In this case report, we present a case of NMS in a child which occurred shortly after the resolution of rhabdomyolysis which was induced by low-dose risperidone.

Keywords: Neuroleptic malignant syndrome; Rhabdomyolysis; Risperidone..

Conflict of interest statement

Conflicts of Interest

No potential conflict of interest relevant to this article was reported.

Similar articles

See all similar articles

Cited by 1 article

References

    1. Kim BN. The clinical use of risperidone in child & adolescent psychiatry. Clin Psychopharmacol Neurosci. 2003;1(Suppl):178–187.
    1. Star K, Iessa N, Almandil NB, Wilton L, Curran S, Edwards IR, et al. Rhabdomyolysis reported for children and adolescents treated with antipsychotic medicines: a case series analysis. J Child Adolesc Psychopharmacol. 2012;22:440–451. doi: 10.1089/cap.2011.0134. - DOI - PubMed
    1. Rani FA, Byrne PJ, Murray ML, Carter P, Wong IC. Paediatric atypical antipsychotic monitoring safety (PAMS) study: pilot study in children and adolescents in secondary- and tertiary-care settings. Drug Saf. 2009;32:325–333. doi: 10.2165/00002018-200932040-00006. - DOI - PubMed
    1. Lee YW, Kim JH, Ann JH, Cho SE, Lee J, Kim MJ, et al. Subjective well-being in patients with schizophrenia treated with atypical antipsychotics: the impact of psychopathology and adverse drug effects. Clin Psychopharmacol Neurosci. 2010;8:149–155.
    1. Shalev A, Hermesh H, Munitz H. Mortality from neuroleptic malignant syndrome. J Clin Psychiatry. 1989;50:18–25. - PubMed
Feedback